Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suffering from reoccurring bv. Taken antibiotics. Get thick discharge with blood and foul smell. Having pain during sex. Help?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
I've been suffering with reoccurring bv for the past few years but it seems to have got worse in the last few months. I've had so many courses of antibiotics that I've lost count! At first it feels like I have a bladder infection, frequently going to the toilet and burning sensation....but then I get a thick discharge sometimes with blood, a foul smell and pain when I have sex. Could this be PID? I'm honestly at my wits end and nothing seems to get rid of it please help!
Posted Sat, 13 Jul 2013 in Women's Health
Answered by Dr. Arif N Khan 53 minutes later
Thank you for choosing XXXXXXX

Recurrent pelvic infection needs to be evaluated. Most common cause for getting recurrent infection could be due to undiagnosed Diabetes.
Thick white vaginal discharge could be due to CANDIDIASIS, where you need to be treated with antifungal drugs.

Pain during sexual intercourse could be due to pelvic infection.

I strongly suggest you to undergo a ultrasound of pelvis to rule out any adnexal mass, or to find out any collection in your pelvis.
Get screened for diabetes, get some blood investigations like haemoglobin, WBC count(rule out infection), ESR(erythrocyte sedimentation rate).
I feel you should get a culture and sensitivity of vaginal discharge also, so that specific antibiotics can be given. I feel you should get one course of parenteral antibiotics, after discussing with your OBGY specialist.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups.

If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor